Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 124, NWS Austin/San Antonio, TX

May 19, 2019Dimmit County, Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 19, 2019, 7:30 AM CDT for Dimmit County, Maverick County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2019, 7:30 AM CDT (12:30 UTC)
Expired
May 19, 2019, 8:30 AM CDT
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dimmit County, TX, Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS54 KEWX 191230
SVREWX
TXC127-323-191330-
/O.NEW.KEWX.SV.W.0124.190519T1230Z-190519T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
730 AM CDT Sun May 19 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Eastern Maverick County in south central Texas...
  Northwestern Dimmit County in south central Texas...

* Until 830 AM CDT.

* At 730 AM CDT, a severe thunderstorm was located near Chula Vista,
  or 7 miles east of Eagle Pass, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eagle Pass, El Indio, Chula Vista, Rosita, Siesta Acres, Eidson
  Road, Fabrica, Farias Lake, Elm Creek, Las Quintas Fronterizas and
  Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2840 10035 2845 10034 2848 10037 2850 10033
      2852 10039 2855 10041 2858 10040 2861 10045
      2864 10045 2866 10050 2874 10051 2878 10054
      2892 10027 2874 10011 2865 10011 2865 10003
      2856 9995 2833 10030
TIME...MOT...LOC 1230Z 316DEG 22KT 2874 10038 

HAIL...1.00IN
WIND...60MPH
 
$$

YURA
2 follow-up statements
743 
WWUS54 KEWX 191252
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
752 AM CDT Sun May 19 2019

TXC127-323-191330-
/O.CON.KEWX.SV.W.0124.000000T0000Z-190519T1330Z/
Maverick TX-Dimmit TX-
752 AM CDT Sun May 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN MAVERICK AND NORTHWESTERN DIMMIT COUNTIES...

At 752 AM CDT, a severe thunderstorm was located 9 miles east of
Chula Vista, or 12 miles north of El Indio, moving southeast at 20
mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Eagle Pass, El Indio, Chula Vista, Rosita, Siesta Acres, Eidson Road,
Fabrica, Farias Lake, Elm Creek, Las Quintas Fronterizas and Seco
Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2840 10035 2845 10034 2848 10037 2850 10033
      2852 10039 2855 10041 2858 10040 2861 10045
      2864 10045 2866 10050 2874 10051 2878 10054
      2887 10023 2874 10011 2865 10011 2865 10003
      2856 9995 2833 10030
TIME...MOT...LOC 1252Z 313DEG 17KT 2869 10027 

HAIL...1.75IN
WIND...60MPH
 
$$

YURA
007 
WWUS54 KEWX 191318
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
818 AM CDT Sun May 19 2019

TXC127-323-191330-
/O.CON.KEWX.SV.W.0124.000000T0000Z-190519T1330Z/
Maverick TX-Dimmit TX-
818 AM CDT Sun May 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN MAVERICK AND NORTHWESTERN DIMMIT COUNTIES...

At 818 AM CDT, a severe thunderstorm was located 7 miles northeast of
El Indio, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
El Indio, Chula Vista, Rosita and Farias Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2840 10035 2845 10034 2848 10037 2850 10033
      2852 10039 2855 10041 2858 10040 2861 10045
      2864 10045 2866 10050 2874 10011 2865 10011
      2865 10003 2856 9995 2833 10030
TIME...MOT...LOC 1318Z 343DEG 17KT 2861 10024 

HAIL...1.00IN
WIND...60MPH
 
$$

YURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:23 AM CDT, 7 minutes earlier.

Area forecast discussion, May 19, 7:23 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
723 AM CDT Sun May 19 2019

.UPDATE...
Quick update to add mention of thunderstorms out west for the next
few hours.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT Sun May 19 2019/

AVIATION...
A mix of IFR/MVFR ceilings and visibilities at the terminals will
linger through mid- morning as a soupy 70+ degree dew point airmass
sits across the terminals today. Brief drops to LIFR will be
possible. Expect heating to gradually allow ceilings to lift to high
end MVFR mid to late morning with improvement to VFR by this
afternoon. Ongoing TSRA southeast of DRT will continue to move
southeast, remaining outside of the vicinity of the Austin and San
Antonio terminals. Otherwise, expect light and variable winds this
morning to become southeasterly near 10 knots by midday with further
strengthening to near 15 knots by the end of the 30 hour TAF period
for AUS and SAT. Redevelopment of IFR ceilings overnight may be
short-lived as these winds increase, with rises back to MVFR possible
by 12Z Monday.

PREV DISCUSSION... /ISSUED 414 AM CDT Sun May 19 2019/

SHORT TERM (Today through Monday)...
Early morning surface analysis revealed the dryline had retreated to
a Mineral Wells to Rocksprings to Langtry line. With the KDFX VAD
wind profiler showing south to southeast winds around 20 knots
through 3kft AGL and nocturnal cooling of air north of this boundary,
current expectations are for the dryline to nudge a bit farther to
the north through the remainder of the pre-dawn hours. South of the
dry line, dewpoints surging into the mid to upper 70s have resulted
in patchy fog development across most of South Central Texas. Deep
moist convergence within the vicinity of the dryline is allowing for
thunderstorm development occur across Kinney and Val Verde Counties
early this morning. SPC Mesoanalysis for this area shows some very
high SBCAPE values in the 4000-5000 J/kg range as well as some modest
mid-level cold air advection associated with the passage of the
large trough over the Central Plains. Both of these factors, combined
with effective bulk shear in excess of 40 knots, will result in a
risk for an isolated severe thunderstorm or two for areas along the
Rio Grande early this morning. One such thunderstorm was currently
ongoing as of this writing just southeast of Del Rio. Large hail
appears to be the main threat, but a damaging wind threat also cannot
be ruled out. Farther east, patchy fog is expected to lift mid to
late morning with onset of daytime heating.

After a warm start this morning with several locations again possibly
tying or setting record high minimum temperatures today (more
information in the climate section below), convergence along the
dryline may allow for a secondary round of thunderstorms to develop
across Val Verde County this afternoon. The rest of the region is
expected to remain dry today with highs in the upper 80s to mid 90s
under partly cloudy skies. Southeast flow persisting across the
region tonight and associated warm air advection may allow for a few
streamer showers to develop for areas roughly east of Highway 281 by
sunrise Monday with another round of patchy fog possible. Best
chances for this fog appear to be across the Coastal Plains and into
the Interstate 25 corridor where winds are forecast to be lighter.
Very warm overnight lows in the low to mid 70s are expected again
tonight.

On Monday, a closed low off the California coast early this morning
swings into the Four Corners region and amplifies the southwest flow
aloft over the Southern Plains. Height falls associated with this
system are four standard deviations below normal for this time of
year and this will only help to induce rapid lee cyclogenesis along
the Front Range of the Rockies. While the overall trajectory of this
system places the best dynamics over portions of the Texas Panhandle,
Oklahoma, and Kansas, the strength of this system will result in
increasing winds across South Central Texas during the day on Monday
with winds increasing into the 15-25 MPH range across central and
eastern portions of the region and 20-30 MPH along the Rio Grande.
This will also allow for a few streamer showers to linger during the
day across much of the region with an isolated thunderstorm or two
possible along the dryline in Val Verde County during the afternoon.
Highs on Monday are forecast to range from the mid 80s across the
Hill Country to upper 90s in the Rio Grande Plains.

LONG TERM (Monday Night through Saturday)...
By Monday night, the closed low becomes an open wave as it swings
into Colorado and pushes the dryline eastward. This may allow for
another broken line of showers and thunderstorms to develop and push
into the region late Monday night and Tuesday morning, with streamer
showers developing ahead of the line Monday night. As we saw this
weekend, the strength of the cap will play a big role in how far
south these storms will be able to extend and presently expect best
rain chances to materialize for areas of north Interstate 10. Given
the wind energy associated with this system, a strong wind gust or
two may be possible with these storms. Expect this system to push
east of the region by Tuesday evening. Generally dry conditions are
expected through the remainder of the forecast as upper ridging
spreads into the region with temperatures near to above normal as a
result.

CLIMATE...
Above normal overnight temperatures are forecast to continue for the
next few days across South Central Texas and many locations may tie
or set new record high minimum temperatures. The record high minimum
temperatures for May 19 and May 20 for the four South Central Texas
climate sites are listed below.

MAY 19 RECORD HIGH MINIMUM TEMPERATURES
LOCATION            RECORD HI MIN     YEAR
Austin Bergstrom         76           1960
Austin Camp Mabry        77           1902
San Antonio              76           2017
Del Rio                  76           2013

MAY 20 RECORD HIGH MINIMUM TEMPERATURES
LOCATION            RECORD HI MIN     YEAR
Austin Bergstrom         75           2010
Austin Camp Mabry        76           1902
San Antonio              77           1989
Del Rio                  76           1939

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  74  89  74  86 /  10  10  10  30  60
Austin Bergstrom Intl Airport  92  74  89  74  87 /  10  10  10  30  60
New Braunfels Muni Airport     93  74  91  74  89 /  10  10  10  30  60
Burnet Muni Airport            91  72  87  69  86 /  -   10  10  40  60
Del Rio Intl Airport           95  75  96  72  93 /  20  10  20  20   0
Georgetown Muni Airport        92  73  88  73  85 /  10  10  10  30  60
Hondo Muni Airport             94  76  94  73  92 /  10  10  10  30  30
San Marcos Muni Airport        92  74  89  73  88 /  10  10  10  40  60
La Grange - Fayette Regional   92  77  91  76  88 /  10  10  10  20  50
San Antonio Intl Airport       93  75  90  75  90 /  10  10  10  30  50
Stinson Muni Airport           94  76  92  76  92 /  10  10  10  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...09
Short-Term/Long-Term...05
Hazardous weather outlook, May 19, 4:43 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
443 AM CDT Sun May 19 2019

TXZ171>173-183>194-202>209-217>225-228-200945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
443 AM CDT Sun May 19 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A few strong to severe thunderstorms will be possible along the
Rio Grande today. Thunderstorms will be capable of large hail and
damaging winds. Locally heavy rain will also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible Monday night and Tuesday for areas
generally along and north of Interstate 10. A strong to severe
storm will be possible during this time, along with locally heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 19, 5:17 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
517 AM CDT Sun May 19 2019

TXZ183-202-191115-
Kinney TX-Val Verde TX-
517 AM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 615 AM CDT...

At 517 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake View, or 7 miles north of Del Rio, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Del Rio, Lake View, Amistad Village, Amistad Recreation Area -
Governors Landing, Amistad Recreation Area - Diablo East, Amistad
Recreation Area - Black Brush Point, Amanda, Laughlin AFB, Amistad
Recreation Area - Long Point, Val Verde Park, Standart, Cienegas
Terrace, Amistad Recreation Area - San Pedro Canyon, Kickapoo Cavern
State Park, Amistad Recreation Area - 277 North Campground and
Amistad Recreation Area - 277 South Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 10092 2962 10035 2919 10051 2931 10091
      2935 10095 2937 10101 2944 10106
TIME...MOT...LOC 1017Z 270DEG 13KT 2946 10093

AAT
Special weather statement, May 19, 6:28 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
628 AM CDT Sun May 19 2019

TXZ217-191230-
Maverick TX-
628 AM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 730 AM CDT...

At 628 AM CDT, Doppler radar was tracking a strong thunderstorm near
Quemado, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Quemado, Radar Base, Normandy, Siesta Acres, Fabrica, Elm Creek and
Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2876 10053 2882 10055 2883 10058 2885 10057
      2888 10060 2889 10059 2891 10062 2890 10063
      2892 10063 2894 10065 2900 10065 2908 10067
      2908 10057 2875 10040 2874 10051
TIME...MOT...LOC 1128Z 302DEG 21KT 2896 10068

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:55 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde39 min
May 19, 4:21 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick54 min
May 19, 4:30 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde45 min
May 19, 4:43 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde3 hr
May 19, 5:12 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick63 min
May 19, 5:17 AM CDTSpecial Weather StatementEWXKinney58 min
May 19, 6:14 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Zavala76 min
May 19, 6:28 AM CDTSpecial Weather StatementEWXMaverick62 min
May 19, 6:45 AM CDTAreal Flood AdvisoryEWXMaverick3 hr
May 19, 6:50 AM CDTSevere Thunderstorm WarningEWXMaverick40 min
May 19, 8:31 AM CDTAreal Flood AdvisoryEWXMaverick119 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.